MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T8 HEXALOBE SELF RETAINING; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DRIVER, T8 HEXALOBE SELF RETAINING; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DRIVER, T8 HEXALOBE SELF RETAINING
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
On (b)(6) 2019 it was initially reported that on that day an ar-8916-27 driver was being used during a procedure and the distal tip stripped.The driver was from set ar-8950s (serial number (b)(4)).Additional information provided 2/5/2019: the procedure being performed was a tri-malleolar on the posterior ankle.The distal tip of the driver stripped and broke-off in the hex end of the screw.The tip broke-off and the tip fragment is flush with the face of the screw in the screw head.The screw with fragment was left in the patient.A back-up t8 driver was used to complete the procedure.
 
Additional Manufacturer Narrative
Complaint confirmed.The drive feature was found to be twisted and the extremity to have broken off from the device.The device was found to meet dimensional and material specification.The most likely cause(s) of this type of event include continually applying torque when the implant is not properly aligned, leveraging, or torquing while leveraging the device.

Brand Name
DRIVER, T8 HEXALOBE SELF RETAINING
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8357221
Report Number1220246-2019-00915
Device Sequence Number183540
Product Code MDM
UDI-Device Identifier00888867177628
UDI-Public00888867177628
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER, T8 HEXALOBE SELF RETAINING
Device Catalogue NumberAR-8916-27
Device Lot Number1391618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;